• All threads and posts regarding Coronavirus COVID-19 can now be found in our new area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

anxiety and Citalaprom

JaneStreet

Registered User
Apr 4, 2014
27
My mother has dementia, still lives at home but is never alone. She is a very anxious person so the doctor suggested Citalaprom. She has been on this for about three weeks but during that time has woken up in the morning shaking with fear and not knowing where she is. I (or a carer) normally go in around 7 in a morning but she is waking at 6.00 now. I am wondering if this is a side effect or the illness getting worse. Has anyone else had this problem?
 

Summerheather

Registered User
Feb 22, 2015
160
My mother has dementia, still lives at home but is never alone. She is a very anxious person so the doctor suggested Citalaprom. She has been on this for about three weeks but during that time has woken up in the morning shaking with fear and not knowing where she is. I (or a carer) normally go in around 7 in a morning but she is waking at 6.00 now. I am wondering if this is a side effect or the illness getting worse. Has anyone else had this problem?

My Mum has 20 mg of Citalaprom a day because she was very anxious, it seemed to improve her anxiety for a bit, but she's been having a few days where she seemed to be going back to how she was prior to the medication - they won't increase it, instead they've also given her Pregabalin 50mg to take as well. To be honest I think it's the disease.
 

Tin

Registered User
May 18, 2014
4,825
UK
Didn't work for mum, I believe it made her anxiety far worse and we did stick to gp's instructions to keep taking for at least 3 weeks.
 

Perdita

Registered User
Jun 22, 2009
219
Suffolk, Uk
Citalopram helps me to function really well but doesn't suit everyone, maybe the GP can try something else for your mum.
 

lin1

Registered User
Jan 14, 2010
9,319
East Kent
Citalopram Didn't do a thing for my mum.
We tried many Anti Ds before we found one that helped mum, sadly it is often a matter of trial and error.
My mum was also on Lorazepam to be given as required to help with Anxiety. It can make a person more sleepy and liable to falls though.

I would talk with the Dr again.
 

Soobee

Registered User
Aug 22, 2009
2,734
South
Get the doc to try something else.

My mum did well on citalopram (she had dementia) but I had found it awful for me personally! It gave me panic attacks when I'd never had them before (or since)
 

Chook

Registered User
Jun 14, 2013
238
Westcountry
It's difficult to know whether it's the citalopram or the dementia.

I've been on them for a few weeks and they made me wake up at 4am for about a week. That's stopped now though and I'm feeling calmer. They did make my heart race at first but more like adrenaline than panic. But if she doesn't know she's taking them, or can't remember then maybe that buzz is being interpreted as panic. What time does she take them? I take them in the evening and I thought maybe this was the reason for my early waking.

I've heard they can have nasty side effects (stomach upset) but usually sorts itself out within 6 weeks. I'd talk to the gp but they may recommend riding it out. Does your mum have to have a medication review?

Good luck.

Chook
x
 

JaneStreet

Registered User
Apr 4, 2014
27
It's difficult to know whether it's the citalopram or the dementia.

I've been on them for a few weeks and they made me wake up at 4am for about a week. That's stopped now though and I'm feeling calmer. They did make my heart race at first but more like adrenaline than panic. But if she doesn't know she's taking them, or can't remember then maybe that buzz is being interpreted as panic. What time does she take them? I take them in the evening and I thought maybe this was the reason for my early waking.

I've heard they can have nasty side effects (stomach upset) but usually sorts itself out within 6 weeks. I'd talk to the gp but they may recommend riding it out. Does your mum have to have a medication review?

Good luck.

Chook
x
The GP has advised to come off them but I agree it is difficult to know if it's the dementia or the tablets. She isn't on any other medication and always reacts to anything new. After a few weeks I'll take her back to GP and ret again. Thanks so much
 

Chook

Registered User
Jun 14, 2013
238
Westcountry
The GP has advised to come off them but I agree it is difficult to know if it's the dementia or the tablets. She isn't on any other medication and always reacts to anything new. After a few weeks I'll take her back to GP and ret again. Thanks so much
What a shame they didn't work for her, I hope you find something that works. It's difficult for us to deal with side effects, never mind someone with dementia.

Good luck.

Chook
x
 

Forum statistics

Threads
114,395
Messages
1,673,529
Members
65,460
Latest member
lin48